Trimethoprim & Associated Problems

1 Reply Updated



Conversation Starter

Andy Says:
via mobile

Have been on a 7 day course of Trimethoprim for 5 days now for a bad UTI/ Kidney infection & it seems to be working ok as regards the pain in my stomach, sides & flank but I must admit that it does make me feel as though I have the flu coming on (eg) joint pain, headache, mixture of constipation & diarrhea, just generally yucky in general. My most worrying thing is that I have a history of psoriasis & was on the evil drug called Methotrexate for about 4 years which was awful & although I stopped taking Methotrexate in February 2015 I have just noticed that you should not take Trimethoprim if you take Methotrexate even though I stopped taking it 6 months ago I am a little worried because my already sore skin seems to be playing up more since I took Trimethoprim, or is it just me panicking ?
I have a history of not being very good with drugs since I was a child as regards upsetting my stomach, nerves etc etc etc, I have four 100mg tablets left to take & really think that I should persevere & finish the course no matter what I feel like otherwise it's been no point taking them in the first place. I fly to Ibiza in 12 days time & really don't want to feel like this as flying upsets my stomach & nerves anyway.
Personally I think the culmination of everything I've mentioned above is making me feel ill & would really appreciate any advice, help or support from anybody that is or has experienced similar problems, thank you for reading this message.


Showing Replies 1 - 1 of 1 RSS Feed


Page of 1     Sorted By:
1
Verwon Says:

Hello, Andy! How are you?

This antibiotic has been known to cause side effects like this, in some people that take it. You may also experience nausea, dizziness, headache and non-allergic skin rash.

However, there should be nothing to worry about with Methotrexate, since you stop it that long ago and yes, it would be best to finish your course of treatment with the antibiotic.

Is there anything else I can help with?

REPLYSHAREREPORT
Was this helpful?      0  




Viewing page 1 of 1     Reply


More Discussions:

Trimethoprim & acid problems
Could someone please tell me if acid reflux & lower back/ kidney aches are a side effect of taking this drug, (2 ... 1 reply
Trimethoprim
## my mum was put on this drug for a water infection, only took it for two day's and was in terrible pain in her sto... 2 replies
trimethoprim 300mg for vaginitis
I have a mild e coli notification in a U/A. Currently also have odour in vaginal region. Will the trimethopin treat the ... 1 reply
Trimethoprim diarrhoea ?
I was given Trimephoprim to be taken twice daily for 3 days for a severe uti,however I have developed the most dreadful ... 1 reply
Trimethoprim For Root Canal Problem
I cant get to the dentist as have hpspital appointment tomorrow. I have some trimethoprim left from a urinary inection l... 1 reply
Trimethoprim Gluten
Does trimethoprim have gluten in it? ## Hi tammy, Most medications do not contain gluten, but in order to find out for s... 1 reply
trimethoprim 200mg tablets
i got trimethoprim for a uti but also have a sore throat so was wandering if it will also get rid of my bad throat? ## I... 1 reply
trimethoprim 200mg
water infection ## hi iv had a water infection and was given trimethoprim 2oomg for it ,,, now im late with my period is... 1 reply
trimethoprim past expiry date
My trimethoprim expiry date 02/16. Have cystitis today. Can my six 200mg be effective?...
sulfa/trimethoprim 800 160
Im taking sulfameth trimethoprim 800-160 for an infection on my face that went into my lynph nodes. After taking only 2 ... 2 replies


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Click here to show the question



This form will be submitted securely


TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 29 September 2015.

We are committed to your privacy.

Copyright © 2005-2019 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA